Alert archive / Mississippi / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 75, NWS Memphis, TN

April 15, 2001Tishomingo County, Mississippi; Hardin County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2001, 6:40 AM CDT for Tishomingo County, Mississippi; Hardin County, Tennessee. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Apr 15, 2001, 6:40 AM CDT (11:40 UTC)
Expired
Apr 15, 2001, 7:15 AM CDT
In force
35 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Tishomingo County, MS, Hardin County, TN

What was reported inside it

TimeReportWhereRemark
Apr 15, 7:00 AM CDTHail 0.75Pickwick Dam, TN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 5:15 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 11.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2001-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2001-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1037 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
300 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

273 
WUUS54 KMEG 151141
SVRMEM
MSC141-TNC071-151215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
640 AM CDT SUN APR 15 2001

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI
  HARDIN COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 715 AM CDT.

* AT 636 AM CDT...WEATHER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS FROM 10 MILES NORTHWEST OF OLIVE HILL TO 8 MILES
  SOUTHWEST OF BURNSVILLE...MOVING EAST AT 60 MPH.

  AT 635 AM...LOCAL LAW ENFORCEMENT REPORTED DIME SIZE HAIL IN       
  CORINTH.

* CITIES IN THE PATH OF THIS STORM THROUGH 715 AM CDT INCLUDE...
  OLIVE HILL...
  IUKA... WALNUT GROVE...

.DAMAGING WINDS IN EXCESS OF 60 MPH AND LARGE HAIL ARE LIKELY WITH 
THIS STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM 
WINDOWS.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION.

LAT...LON 3546 8819 3477 8841 3471 8812 3539 8796

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 9:35 PM CDT, 9 hours 5 minutes earlier.

Area forecast discussion, Apr 14, 9:35 PM CDT, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
935 PM CDT SAT APR 14 2001

RADAR SHOWS LITTLE ACTIVITY OVER THE CWA...BUT SHOWERS AND
THUNDERSTORMS CONTINUE OVER CENTRAL AR. EXPECT MOZRE RAIN LATER
TONIGHT...BUT WILL STILL HAVE TO LOWER POPS AND DOWNPLAY THE WORDING
FOR PRECIPITATION TO ACCOUNT FOR THE MAJOR BREAK. TEMPERATURES AND
WINDS ARE ON TRACK.

.MEG...NONE.

012

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:42 PM CDTSevere Thunderstorm WarningMEGCoahoma33 min
Apr 15, 5:39 AM CDTSevere Thunderstorm WarningMEGMarshall36 min
Apr 15, 5:57 AM CDTSevere Thunderstorm WarningMEGBenton33 min
Apr 15, 6:13 AM CDTSevere Thunderstorm WarningMEGAlcorn, Tippah32 min
Apr 15, 5:08 AM CDTSevere Thunderstorm WarningMEGLauderdale, Shelby, Tipton37 min
Apr 15, 5:45 AM CDTSevere Thunderstorm WarningMEGHenry30 min
Apr 15, 6:13 AM CDTSevere Thunderstorm WarningMEGMcNairy32 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2001Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.